Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 10, 2025, 9:41 PM CDT for Cheyenne County, Kansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2025, 9:41 PM CDT (02:41 UTC)
- Expired
- Aug 11, 2025, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 42 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:47 PM CDT | FLASH FLOOD | 1 E Saint Francis, KS | Relayed report of water over the road. Unknown depth, but caller reported they were surprised to make it through. |
| Aug 10, 11:47 PM CDT | FLASH FLOOD | 1 Wnw Wheeler, KS | Relayed report of flash flooding at approximate location with an unknown amount of water over the road. |
| Aug 11, 12:20 AM CDT | RAIN 2.02 | Saint Francis, KS | Spotter reports 2.02 inches of event total rainfall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
764
WGUS53 KGLD 110241
FFWGLD
KSC023-110600-
/O.NEW.KGLD.FF.W.0007.250811T0241Z-250811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
941 PM CDT Sun Aug 10 2025
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Cheyenne County in northwestern Kansas...
* Until 100 AM CDT.
* At 941 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1.5 to 5 inches in
1 hour. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Francis, Bird City and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3957 10158 3957 10191 3973 10205 3987 10205
3994 10181 3994 10147 3974 10145
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-5 INCHES IN 1 HOUR
$$
CA2 follow-up statements
129
WGUS73 KGLD 110348
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1048 PM CDT Sun Aug 10 2025
KSC023-110600-
/O.CON.KGLD.FF.W.0007.000000T0000Z-250811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne KS-
1048 PM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY FOR
CHEYENNE COUNTY...
At 1048 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
St. Francis, Bird City and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3957 10158 3957 10191 3973 10205 3987 10205
3994 10181 3994 10147 3974 10145
FLASH FLOOD...RADAR INDICATED
$$
CA540
WGUS73 KGLD 110553
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1253 AM CDT Mon Aug 11 2025
KSC023-110603-
/O.EXP.KGLD.FF.W.0007.000000T0000Z-250811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne KS-
1253 AM CDT Mon Aug 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING
FOR CHEYENNE COUNTY...
The heavy rain has ended. An areal Flood Warning has been issued as
flooding will pose a risk until morning. Please continue to heed
remaining road closures.
&&
LAT...LON 3957 10158 3957 10191 3973 10205 3987 10205
3994 10181 3994 10147 3974 10145
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:26 PM CDT, 1 hour 15 minutes earlier. Its key messages:
- Threat for storms through much of the afternoon and evening hours for most of the forecast area today.
- Cooler temperatures forecast Monday around 80 and lows in the 50s. Slight chance of thunderstorms Monday afternoon along the Kansas/Colorado state line.
- Temperatures are forecast to warm through the week, with highs approaching 100 late in the work week.
Area forecast discussion, Aug 10, 8:26 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Goodland KS 726 PM MDT Sun Aug 10 2025 .KEY MESSAGES... - Threat for storms through much of the afternoon and evening hours for most of the forecast area today. - Cooler temperatures forecast Monday around 80 and lows in the 50s. Slight chance of thunderstorms Monday afternoon along the Kansas/Colorado state line. - Temperatures are forecast to warm through the week, with highs approaching 100 late in the work week. && .UPDATE... Issued at 721 PM MDT Sun Aug 10 2025 As the line of storms over far Eastern Colorado continues east into Kansas and Nebraska, a new Severe Thunderstorm Watch has been issued for the remainder of the county warning area until 2 AM MDT/3 AM CDT. Hazards include up to two inch hail, up to 75 mph wind gusts, and a couple of tornadoes can't be ruled out. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 144 PM MDT Sun Aug 10 2025 Another tough and touchy forecast is in store for the rest of the day. Large scale troughing is ongoing as essentially the same set up as yesterday is forecast to occur albeit the obvious better forcing is a tad further south. At the surface do have some subtle northwesterly flow on the leading edge of a surface trough. A very mesoscale heavy forecast then ensues the obvious features are the cloud cover across most of the area; this has been dissipating some over the past hour or so including upper level cirrus. The most interesting feature to me is what appears to be another outflow boundary situated across northern portions of the forecast area where low status has been observed within it. This may be the focus of a differential heating boundary that may spark a storm or two during the early afternoon hours. One would think that after all of the storms yesterday the atmosphere would be worked over and one would be right but have been noticing some local recovery via MUCAPE and low level lapse rates via the SPC mesoanalysis page with MUCAPE up to around 1000 j/kg along a corridor roughly from Yuma to Goodland which is just south of that boundary and where winds and more northeasterly. Should a storm develop along that boundary supercell characteristics would be possible especially if it forms in the area of recovery with hail around 2 inches and wind gusts of 60-70 mph. Not overly concerned for tornadic activity with this due to anticyclonic and semi straight hodographs in place; however if a storm could latch onto that boundary then can't completely rule one out. The main focus for storm development will be associated with a vigorous trough across the mountains. The biggest variable for the day will be that a localized stronger jet is collocated within the main flow of that trough. If everything can align correctly then that could make our severe threat today be a bit more widespread and compensate for the lower values of CAPE across the area. Storms are forecast to form off of the Front Range this afternoon and cluster as they move towards the area. At this time I feel damaging winds up to 70 mph will be the main hazard but hail up to golf ball size can't be ruled out given the shear remaining in place especially with any embedded stronger updrafts. RAP and Namnest soundings both suggest 0-3 shear around 25-35 knots and with line normal orientation to the line a brief spinups tornado may also be possible across Cheyenne (CO), southern Kit Carson county and into western Wallace and Greeley counties. Blowing dust may also be possible as well due to lower mixing heights and even stronger 1 hour and 3 hour pressure rises than what occurred yesterday; the only caveat to this is that 0.10cm soil moisture via NASASPORT is fairly high with the exception being along the I-70 corridor which saw the least amount of rain yesterday. Should dust occur it may be roughly the same time frame as yesterday between 6-9pm MT. Some flooding may also be a concern as well this evening as well as PWATS increase to around 1.2-1.5 south of I70. Other than the high PWATS not overly sold on flash flooding potential due to high Corfidi upshear and downshear vectors which suggests that the storm should be moving fairly quickly and limiting training potential but with the freezing layer being so low think accumulating hail may be more of a concern. Around 09Z rainfall is forecast to start coming to an end with winds becoming light and variable as a surface high pushes in from the Front Range so we may need to watch for status and fog in the AM. Monday, the main axis of the trough continues to shunt even further south along with all of the better forcing. Cooler temperatures are again forecast with highs in the low to mid 80s across most of the area. The majority of the area should be dry throughout the day as well but there may be a surface convergence along the Kansas/Colorado state line that may be able to trigger a storm; multiple storms may form via outflow boundaries and weak shear around 10 knots. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 144 PM MDT Sun Aug 10 2025 To start the extended period overall synoptic pattern currently appears to be similar to this weekend but main convective initiation features look to be shunted to the south as the region is more in the axis of the upper level trough. Semi northwest flow then looks to return as another surface high is forecast to set up across the SW CONUS. Would not be surprised if daily chances for showers and storms continues with convection off of the Rockies but the question will be if the moisture is sufficient enough as this cuts off the monsoonal moisture feed that has been in place. As the week goes on troughing then looks to return to the SW CONUS as a surface high returns to the SE CONUS. This will then return the monsoonal flow to Colorado bringing some higher confidence in daily showers and storms as the moisture and humidity back to the region. As for temperatures another gradual warming trend is forecast to occur starting Tuesday with the potential for upper 90s to triple digits occur towards the end of the new work week. No signals for gusty or strong synoptic winds is currently seen either leading me to think that winds that have mainly been seen thus far this summer will remains with diurnal gusts of 20-30 mph possible each afternoon. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 324 PM MDT Sun Aug 10 2025 Main concern for this TAF period will showers and storms this afternoon where some of them may be severe especially for GLD. The window of opportunity for GLD for severe weather is between 01-04Z; am leaving as a PROB30 for now due to concerns of the storms diving south and missing the terminal completely. MCK at this time appears to be more of a ordinary storm chance with perhaps some gusty winds if strong enough. Signal for stratus and fog has actually decreased some but will continue to leave it in the TAF due to favorable atmospheric conditions. Light winds will then finish out the period after and stratus and fog clears out mid mornings. There is some signal for some more storms impacting the GLD terminal towards the end of this TAF period but with forcing appearing to be nebulous at this time will leave out the mention for now. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through Monday morning for KSZ001-002. CO...Flood Watch through Monday morning for COZ090. NE...None. && UPDATE...KMK SHORT TERM...Trigg LONG TERM...Trigg AVIATION...Trigg
Hazardous weather outlook, Aug 10, 8:48 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 748 PM MDT Sun Aug 10 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 748 PM MDT Sun Aug 10 2025 /848 PM CDT Sun Aug 10 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch remains in effect for eastern Colorado along with Cheyenne county in Kansas and Dundy county in SW Nebraska until 10pm MT. The remainder of the area is in a Severe Thunderstorm Watch until 2am MT or 3am CT. Damaging wind gusts and large hail would be the main threats should a storm become severe; can't rule out a couple of tornadoes. Isolated instances of flooding are also possible; highest potential is along highway 36 from Yuma to Rawlins counties. There is the possibility for dense fog during the overnight hours when storms are not present. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required
In the hours before
Local storm report, Aug 10, 9:09 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
809 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Tstm Wnd Gst Firstview 38.82N 102.54W
08/10/2025 M60 MPH Cheyenne CO Mesonet
Mesonet station CO068 040w460 U40-Firstview.
&&
KAKLocal storm report, Aug 10, 9:11 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
811 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Hail Saint Francis 39.77N 101.80W
08/10/2025 E0.50 Inch Cheyenne KS Public
Report from mPING: Half-inch (0.50 in.).
&&Local storm report, Aug 10, 9:12 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
812 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Flood 1 NW Saint Francis 39.78N 101.81W
08/10/2025 Cheyenne KS Trained Spotter
Torrential rainfall over a period of 20
minutes has produced ponding in fields and
some water standing on road. So far was on
road has not flowed into the ditch.
Visibility was as low as 150 yards during
peak rainfall.
&&
KMKLocal storm report, Aug 10, 9:21 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
821 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Gst 2 E Arapahoe 38.85N 102.13W
08/10/2025 M60 MPH Cheyenne CO Mesonet
Mesonet station UP694 2.2 E Arapahoe (UPR).
&&
KAKLocal storm report, Aug 10, 9:36 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
836 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Hail Saint Francis 39.77N 101.80W
08/10/2025 M1.00 Inch Cheyenne KS Public
Social media report of nickel to quarter
sized hail.
&&
KAKLocal storm report, Aug 10, 9:39 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
839 PM MDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM Rain Saint Francis 39.77N 101.80W
08/10/2025 M2.27 Inch Cheyenne KS Public
Social media report of 2.27 inches of total
rainfall so far.
&&
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 45 min |
| Aug 10, 8:23 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 37 min |
| Aug 10, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 28 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Aug 10, 8:56 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 15 min |
| Aug 10, 9:04 PM CDT | Areal Flood Advisory | GLD | Cheyenne | 37 min |
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 46 min |
| Aug 10, 10:33 PM CDT | Special Weather Statement | GLD | Logan, Thomas, Wichita | 27 min |
| Aug 10, 11:10 PM CDT | Special Weather Statement | GLD | Wichita | 20 min |
| Aug 11, 12:53 AM CDT | Areal Flood Warning | GLD | Cheyenne | 9 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.